Journal article

On the complexity of matching cut for graphs of bounded radius and H-free graphs

BP2-STS

  • 21.09.2022
Published in:
  • Theoretical Computer Science. - Elsevier BV. - 2022, vol. 936, p. 33-42
English For a connected graph G=(V,E), a matching M⊆E is a matching cut of G if G−M is disconnected. It is known that for an integer d, the corresponding decision problem Matching Cut is polynomial-time solvable for graphs of diameter at most d if d≤2 and NP-complete if d≥3. We prove the same dichotomy for graphs of bounded radius. For a graph H, a graph is H-free if it does not contain H as an induced subgraph. As a consequence of our result, we can solve Matching Cut in polynomial time for P6-free graphs, extending a recent result of Feghali for P5-free graphs. We then extend our result to hold even for (sP3+P6)-free graphs for every s≥0 and initiate a complexity classification of Matching Cut for H-free graphs.
Faculty
Faculté des sciences économiques et sociales et du management
Department
Département d'informatique
Language
  • English
Classification
Computer science and technology
License
CC BY
Open access status
hybrid
Identifiers
Persistent URL
https://folia.unifr.ch/unifr/documents/325861
Statistics

Document views: 19 File downloads:
  • 1-s2.0-s0304397522005497-main_0.pdf: 31